Hail, Hot Springs
- When
- June 6, 12:45 PM MST
- Where
- Hot Springs County, 12 mi WNW of Kirby
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.866, -108.402
Hail the size of nickels reported by the public.
Severe thunderstorms developed in southerly flow ahead of a vigorous late spring storm system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Severe thunderstorms developed in southerly flow ahead of a vigorous late spring storm system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 6, 1:54 AM MST, 10 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 254 AM MDT WED JUN 6 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT SHOWERS CONTINUED OVER PORTIONS OF THE CWA THROUGH THE EARLY MORNING HOURS. ONLY LIGHT RETURNS SEEN ON RADAR CURRENTLY ACROSS WESTERN WYOMING AND THE BIG HORN BASIN. LOW PRESSURE SYSTEM HAS MOVED OFF THE PACIFIC COAST THIS MORNING...AND IS PUSHING A STRONG COLD FRONT AND ASSOCIATED SHOWER ACTIVITY ACROSS CENTRAL IDAHO. LOW PRESSURE SYSTEM TO CONTINUE TO MOVE TOWARDS WYOMING THIS MORNING...WITH THE AFOREMENTIONED COLD FRONT ARRIVING INTO WESTERN WYOMING THIS MORNING... SOMETIME BETWEEN 10 AND 15Z. AS THE FRONT MOVES INTO CENTRAL WYOMING THIS AFTERNOON... TEMPERATURES WILL RAPIDLY DECREASE...AND SNOW LEVELS WILL DROP QUICKLY ACROSS WESTERN WYOMING...WITH VALUES OF 6500 TO 7000 FEET EXPECTED THIS AFTERNOON. EXPECT RAIN SHOWERS TO REMAIN DOMINANT OVER LOWER LYING AREAS...WITH THE POSSIBILITY FOR SOME ISOLATED THUNDERSTORMS THROUGH THIS AFTERNOON. MAIN LOCATION FOR HEAVIER SNOWFALL WILL OCCUR ACROSS NORTHWESTERN WYOMING INCLUDING YELLOWSTONE...THE TETON MOUNTAINS...AND THE ABSAROKA MOUNTAINS THIS AFTERNOON AND EVENING. WHILE MOST ACCUMULATIONS ARE ANTICIPATED TO HAPPEN IN THE EVENING HOURS TO ALLOW THE GROUND TO COOL TO ACCEPT SNOWFALL... A RAIN AND SNOW MIX CAN OCCUR THIS AFTERNOON. A SNOW ADVISORY IS IN EFFECT FOR NORTHWESTERN WYOMING...ESPECIALLY AREAS ABOVE 7500 FEET... BEGINNING AT 00Z THURSDAY. SNOW SHOWERS TO CONTINUE OVERNIGHT AND INTO TOMORROW MORNING...THEREFORE HAVE ADVISORY CRITERIA EXPECTED THROUGH 18Z THURSDAY. SNOWFALL TOTALS OF 6 TO 8 INCHES ARE EXPECTED OVER THE AREA BY TOMORROW AFTERNOON. SNOW SHOWERS OVER THE HIGHER ELEVATIONS ARE ANTICIPATED TO MOVE EAST WITH THE FRONTAL PASSAGE LATE TONIGHT AND INTO THURSDAY...ALLOWING SNOW SHOWERS TO DEVELOP OVER THE BIG HORN MOUNTAINS BY 06Z THURSDAY. SNOWFALL TOTALS OVER THE BIG HORNS CONTINUE TO BE IN THE 6 TO 10 INCH RANGE BY 00Z FRIDAY. THIS AREA WILL CONTINUE TO BE MONITORED FOR HIGHLIGHTS. TEMPERATURES WILL FALL THIS AFTERNOON AS THE FRONT MOVES THROUGH...WITH COOLER TEMPERATURES LASTING THROUGH THURSDAY...WITH TEMPERATURES REACHING ONLY INTO THE UPPER 50S. STRONG WINDS ARE EXPECTED TO DEVELOP WITH THE FRONTAL PASSAGE OVER FAVORED AREAS TODAY...ESPECIALLY OVER SOUTHERN WYOMING. CONTINUE TO KEEP THESE VALUES BELOW CRITERIA FOR ANY WIND HIGHLIGHTS... THOUGH THESE AREAS WILL REACH SPEEDS OF 25 TO 35 WITH GUSTS TO NEAR 50 MPH AS THE FRONT MOVES THROUGH. MAIN AREA FOR CONCERN REGARDING WINDS CONTINUES TO BE AROUND NORTHERN JOHNSON COUNTY ON THURSDAY LATE MORNING AND AFTERNOON...FROM 15 TO 21Z. BOTH MODELS INDICATING WIND SPEEDS IN EXCESS OF 40 MPH WITH GUSTS TO 60 MPH. STILL WOULD LIKE TO HAVE ONE MORE MODEL RUN TO CONFIRM THESE VALUES...WITH FUTURE SHIFTS EVALUATING FOR THE POSSIBILITY OF HIGH WIND THURSDAY AFTERNOON. BRUNT OF SYSTEM TO PUSH THROUGH THE AREA THURSDAY AFTERNOON...AND LIFT TO THE NORTH. WRAPAROUND MOISTURE TO CONTINUE TO PROVIDE SHOWER ACTIVITY INTO FRIDAY...THOUGH COVERAGE AND INTENSITY WILL BE GREATLY DECREASED. TEMPERATURES TO BEGIN TO REBOUND ON FRIDAY. WITH LASTING MOISTURE AND INCREASED DAYTIME HEATING...WILL SEE THE POSSIBILITY FOR ISOLATED THUNDERSTORMS WITH ANY SHOWER ACTIVITY. .LONG TERM...SATURDAY THROUGH WEDNESDAY ZONAL FLOW ON SATURDAY AND SUNDAY SHOULD LIMIT PRECIPITATION TO THE WEST AD FAR NORTH. BREEZY PATTERN FOR MOUNTAINS AND AREAS EAST OF THE CONTINENTAL DIVIDE. SOME WARMING OCCURS EAST OF THE DIVIDE WITH DOWNSLOPE WINDS. MONDAY ANOTHER PACIFIC TROUGH DIGS ACROSS THE PACIFIC NORTHWEST INTO THE NORTHERN GREAT BASIN AND PARKS ITSELF THERE WEST OF WYOMING THROUGH TUESDAY. MODELS SHOW CONSIDERABLE VARIATION IN DETAILS OF THE TROUGH BU OVERALL ARE CLOSE IN MAIN POSITION OF LONG WAVE TROUGH. MAIN DETAIL DIFFERENCES ARE WITH POTENTIAL CUT OFF LOW DEVELOPING AND WHERE THAT CUT OFF WOULD BE POSITIONED WITH RANGES FROM NORTHWEST MONTANA TO EXTREME NORTHERN NEVADA. THIS COULD BE A PROLONGED PERIOD OF UNSETTLED WEATHER ACROSS WYOMING ESPECIALLY IN THE WEST. IF THE MOISTURE IS THERE...THERE SHOULD BE ENOUGH DYNAMICS WITH DIVERGENCE ALOFT...TRANSIENT SHORT WAVES EJECTING FROM MAIN TROUGH AND COLDER AIR LOFT FOR INSTABILITY WHICH WILL BE SOMEWHAT DIURNALLY TRENDED WITH AFTERNOON HEATING PLAYING ITS ROLE. SHOULD SEE FAIR COVERAGE OF MOUNTAIN SHOWERS AND THUNDERSTORMS EACH DAY WITH THE VALLEYS SEEING AT LEAST SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENINGS. EXPECT SHOWERS TO LINGER THROUGH THE NIGHT AND MORNING HOURS...ESPECIALLY IN THE WESTERN MOUNTAINS AND VALLEYS. WEDNESDAY MAY SEE SOME DRYING MOVE INTO THE SOUTH AND SPREAD NORTH. && .AVIATION... A LATE SPRING STORM WILL AFFECT THE AREA TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE INTO WESTERN WYOMING AROUND 12Z WEDNESDAY...AND PUSH EAST THROUGH KCPR BY AROUND 00Z. AHEAD OF THE COLD FRONT...EXPECT MAINLY STRONG SUSTAINED SOUTHWEST WINDS BETWEEN 15 AND 30KTS...WHILE BEHIND THE COLD FRONT EXPECT WINDS TO SHIFT TO THE WEST/NORTHWEST AND REMAIN VERY STRONG. EXPECT AN AREA OF RAIN TO MOVE INTO WESTERN WYOMING AROUND 12Z AND GRADUALLY SPREAD EASTWARD...WITH MVFR CONDITIONS EXPECTED TO GRADUALLY DEVELOP DURING THE MORNING HOURS WEST OF THE DIVIDE...ESPECIALLY NEAR KJAC. IFR CONDITIONS ARE EXPECTED OVER MOUNTAIN FLY ROUTES...AND BRIEFLY IN HEAVIER PRECIP IN THE LOWER ELEVATIONS. FARTHER EAST...SOME THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS JOHNSON AND NATRONA COUNTIES. BY TONIGHT...SNOW IS EXPECTED TO OCCUR ACROSS THE MOUNTAINS...WITH SOME SNOW POSSIBLY MIXING WITH THE RAIN IN THE LOWER ELEVATIONS WEST OF THE DIVIDE. && .FIRE WEATHER... A STRONG SPRING STORM WILL BEGIN TO MOVE INTO WESTERN WYOMING THIS MORNING...AS A STRONG COLD FRONT MOVES INTO THE AREA. THE FRONTAL PASSAGE WILL LOWER SNOW LEVELS QUICKLY THIS AFTERNOON AND EVENING...WITH SNOW SHOWERS EXPECTED ACROSS ELEVATIONS GREATER THAN 7000 FEET BY THIS EVENING. SNOW SHOWERS TONIGHT WILL BE HEAVY AT TIMES...AND WILL CONTINUE INTO TOMORROW...WITH RESULTING ACCUMULATIONS OF 6 TO 8 INCHES ACROSS NORTHWESTERN WYOMING BY THURSDAY AFTERNOON...WITH 6 TO 10 INCHES POSSIBLE OVER THE BIG HORN MOUNTAINS BY THURSDAY EVENING. LOWER ELEVATIONS WILL SEE RAIN SHOWERS OUT OF THIS SYSTEM...WITH SOME ISOLATED THUNDER THROUGH THIS AFTERNOON. HUMIDITIES ACROSS WESTERN WYOMING WILL STAY ELEVATED THROUGH THE PASSAGE OF THIS SYSTEM...WITH OTHER AREAS SEEING HUMIDITIES STILL REACHING INTO THE LOW 30S TODAY AS MOISTURE WORKS TO SPREAD ACROSS THE AREA. WINDS TO INCREASE AS THE COLD FRONT MOVES THROUGH TODAY...WITH SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 POSSIBLE OVER SOUTHERN WYOMING AND FAVORED LOCATIONS. && .RIW WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FOR YELLOWSTONE NATIONAL PARK...THE TETON MOUNTAINS...AND THE ABSAROKA MOUNTAINS...WYOMING ZONES 1...2...12....STARTING AT 6 PM MDT AND CONTINUING THROUGH THURSDAY AT 12 PM MDT. && SHORT TERM...BRANHAM LONG TERM...C.BAKER AVIATION...WM FIRE WEATHER...BRANHAM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1214 PM MDT WED JUN 6 2007 WYZ001>020-022>030-071100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1214 PM MDT WED JUN 6 2007 ...TORNADO WATCH NUMBER 352 IN EFFECT FOR JOHNSON COUNTY UNTIL 6 PM... ...A SNOW ADVISORY IS IN EFFECT FOR YELLOWSTONE NATIONAL PARK...THE TETON MOUNTAINS...AND THE ABSAROKA MOUNTAINS BEGINNING AT 6 PM AND CONTINUING UNTIL 12 PM MDT THURSDAY. THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXIST FOR SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES OVER JOHNSON COUNTY UNTIL 6 PM THIS EVENING. SNOW WILL DEVELOP ACROSS HIGHER PEAKS OF THE NORTHERN MOUNTAINS THIS AFTERNOON WITH SNOW LEVELS LOWERING THIS EVENING. TOTAL SNOWFALL OVER THE MOUNTAINS OF YELLOWSTONE NATIONAL PARK...THE ABSAROKA MOUNTAINS AND THE BIG HORN MOUNTAINS WILL TOTAL 6 TO 10 INCHES BY NOON THURSDAY. STRONG NORTHWEST WINDS WILL ALSO DEVELOP OVER NORTHEAST JOHNSON COUNTY THURSDAY MORNING WITH EXPECTED SUSTAINED WIND SPEEDS OF NEAR 40 MPH WITH GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHWEST WINDS WILL ALSO DEVELOP OVER NORTHEAST JOHNSON COUNTY THURSDAY MORNING WITH EXPECTED SUSTAINED WIND SPEEDS OF NEAR 40 MPH WITH GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES AND WIND SPEEDS TODAY AND TONIGHT. TEAM RIVERTON
The Riverton/Lander radar (KRIW), 89 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail the size of nickels reported by the public.
A sheriff's deputy reported quarter sized hail on U.S. Highway 14/16/20 near mile markers 93 and 94.
A trained spotter estimated wind gusts to 60 mph.
The public reported nickel sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25288, 25289, 25291, 25290.